MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3502425
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent breast reconstruction with two 425cc mentor smooth round moderate plus profile saline breast prostheses.Post-operatively, the patient suffered left breast implant rupture.As a result, the patient has been scheduled for breast implant removal surgery on (b)(6) 2025.
 
Additional Manufacturer Narrative
Section d 6b.Explantation date: (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.
 
Additional Manufacturer Narrative
On february 4, 2026, the mentor failure analysis lab received the device for evaluation.On february 10, 2026, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned device revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted at a junction of the valve system.Microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the valve system can be damaged by improper use of the fill-tube stylet.Care should be taken that the stylet enters the valve smoothly.Use the thumb and forefinger to stabilize/support the valve seat and gently push the stylet tip into the valve opening.Overstressing the valve material may result in punctures or tears and subsequent deflation may occur.Use only the fill tube style provided with this product.Take care not to puncture the diaphragm valve or the shell with the stylet tip.Care must also be taken when the fill tube style is removed to prevent damage to the valve assembly.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.On february 11, 2026, mentor received additional information that indicated that the patient's implants were replaced bilaterally with two mentor saline breast prostheses.

Brand Name
MENTOR SMOOTH ROUND MODERATE PLUS PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22559964
Report Number1645337-2025-08012
Device Sequence Number13143777
Product Code FWM
UDI-Device Identifier00081317001447
UDI-Public(01)00081317001447(17)210727(10)7494530
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Catalogue Number3502425
Device Lot Number7494530
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/27/2025
02/04/2026
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/05/2025
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite